MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred and removal difficulties were encountered.A 9.0 x60, 75cm charger balloon catheter was advanced for dilation.An encore pi was used as an inflation device.However, during inflation at 22 atmospheres, past the appropriated rated limit, the balloon ruptured and was stuck in the 6fr x 7cm super sheath.They were working over a regular angled.035x180 zipwire.The balloon would not come through the sheath due to the raveling of the proximal tip of the balloon outside the sheath in the fistula.The distal part of the balloon was cut and the sheath was removed with balloon still in the vessel.The balloon was removed using a 8fr and 10fr sheath.The procedure was completed and there were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that balloon rupture occurred and removal difficulties were encountered.A 9.0 x60, 75cm charger balloon catheter was advanced for dilation.An encore pi was used as an inflation device.However, during inflation at 22 atmospheres, past the appropriated rated limit, the balloon ruptured and was stuck in the 6fr x 7cm super sheath.They were working over a regular angled.035x180 zipwire.The balloon would not come through the sheath due to the raveling of the proximal tip of the balloon outside the sheath in the fistula.The distal part of the balloon was cut and the sheath was removed with balloon still in the vessel.The balloon was removed using a 8fr and 10fr sheath.The procedure was completed and there were no patient complications nor injuries reported.It was further reported that the 80% stenosed target lesion was located in the non-tortuous and non-calcified right atrioventricular access.The procedure was completed with a different device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the charger device 9x60x75cm was received for analysis.The device was received in two sections due to a complete shaft break.The distal section of the device was received inside the customer's intoducer sheath.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 30mm distal of the proximal balloon sleeve.The balloon material was also torn longitudinally beginning at the circumferential tear and extending approximately 30mm distal across the balloon material to the proximal balloon sleeve.The distal section of balloon material had been pushed distally towards the tip of the device.This type of damage most probably occurred when the device was being withdrawn through the sheath.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device as per charger specification is 16 atmosphers.A visual and microscopic examination observed damage to the tip of the device.This type of damage is consistent with the device encountering resistance when attempting to cross the lesion.A visual and tactile examination found the shaft of the device to have completely detached at the distal edge of the strain relief.It was reported that the physician dissected the shaft during the procedure.Severe stretching damage and kinking was also noted begining approximally at the distal markerband and extending to the proximal balloon sleeve.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination and microscopic examination found no damage or issues with the markerbands of the device.No other issues were identified during the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10190281
Report Number2134265-2020-08433
Device Sequence Number886215
Product Code FGE
UDI-Device Identifier08714729804765
UDI-Public08714729804765
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0025302882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/16/2020
07/27/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/24/2020
08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;